MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 72011
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 05/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is likely that during the initial revision in (b)(6) 2024, the implanted lead was placed slightly away from the intended nerve target, causing therapy to not reach the desired pain location.There is no indication of any system or component failure and no components required replacement during the (b)(6) 2025 repositioning procedure.It is likely that repositioning the leads a second time still did not accurately place the device to provide optimal therapy coverage of the areas of pain, leading to the patient request for explant of the system.
 
Event or Problem Description
The patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2024 with the implantable pulse generator (ipg) being placed in the lower back area.After activating the system, the patient noted that the shifting body positions would cause disruptions in communication between the ipg and the external therapy discs, leading to intermittent pain relief.Xray imaging found that, in addition to the communication issues, both implanted leads had also migrated away from the optimal placement.On (b)(6) 2024 a surgical revision was performed to place a new ipg at a less dynamic location of the back and to place new leads back at the desired location.See mdr 3015425075-2024-00413.After activating the revised system, the patient noted that the superior cluneal lead was only getting coverage in the hip area and not addressing the lower back pain.On (b)(6) 2025 a surgical revision was performed to open up the site and pull the lead to a more medial position to better cover the lower back pain.No product was removed or replaced and no new implants were introduced during this procedure.See mdr 3015425075-2025-00085.In (b)(6) 2025 the patient reported still not receiving the desired level of pain relief from the system and requested to remove it.A full system explant was performed on (b)(6) 2025 per the patient's request.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
chelsea gutierrez
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7144010608
MDR Report Key22180553
Report Number3015425075-2025-00180
Device Sequence Number15887627
Product Code GZF
UDI-Device Identifier00812537035628
UDI-Public(01)00812537035628(11)230918(17)260918(10)9455526
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date09/18/2025
Device Model Number72011
Device Catalogue Number72011
Device Lot Number9455526
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Initial Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown